Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 25, NWS Las Vegas, NV

September 5, 2007Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at Sep 5, 2007, 9:11 AM PDT for Clark County, Lincoln County, Nevada. It took effect at Sep 5, 2007, 12:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2007, 9:11 AM PDT (16:11 UTC)
In effect from
Sep 5, 2007, 12:00 PM PDT
Expired
Sep 5, 2007, 7:00 PM PDT
In force
7 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 137 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 4.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6183 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 051611
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
911 AM PDT WED SEP 5 2007

.A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN GREAT BASIN
TODAY WILL PRODUCE STRONG GUSTY SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY ACROSS THE SOUTHEAST PORTION OF NEVADA THIS AFTERNOON
AND EARLY EVENING.

NVZ461-465-060200-
/O.NEW.KVEF.FW.W.0025.070905T1900Z-070906T0200Z/
LINCOLN COUNTY/ELY DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
911 AM PDT WED SEP 5 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS
EVENING DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR SOUTHEAST NEVADA DUE TO GUSTY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT
THIS EVENING.

GUSTY SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON MAINLY ACROSS
THE AREA FROM CENTRAL AND NORTHEAST CLARK COUNTY UP THROUGH
EASTERN LINCOLN COUNTY. SUSTAINED SOUTHWEST WINDS OF 15 TO 20 MPH...
WITH GUSTS OVER 35 MPH...CAN BE EXPECTED ALONG WITH TEMPERATURES
GENERALLY FROM 90 TO 100 DEGREES AND RELATIVE HUMIDITY VALUES
BETWEEN 8 AND 13 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JGA
1 follow-up statement
000 
WWUS85 KVEF 060222
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
722 PM PDT WED SEP 5 2007

...RED FLAG WARNING HAS EXPIRED...

.THE RED FLAG WARNING IS NO LONGER IN EFFECT.

NVZ461-465-060330-
/O.EXP.KVEF.FW.W.0025.000000T0000Z-070906T0200Z/
LINCOLN COUNTY/ELY DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
722 PM PDT WED SEP 5 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WIND GUSTS HAVE STARTED TO SUBSIDE ACROSS CENTRAL AND NORTHEAST
CLARK COUNTY AND EASTERN LINCOLN COUNTY. IN ADDITION...RELATIVE
HUMIDITY VALUES WILL CONTINUE TO RISE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 5, 3:30 AM PDT, 5 hours 41 minutes earlier.

Area forecast discussion, Sep 5, 3:30 AM PDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PDT WED SEP 5 2007

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE SLOWLY ACROSS NORTHERN
NEVADA TODAY BRINGING COOLER TEMPERATURES TO THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT. DRIER AIR WILL CONTINUE TO SPREAD SOUTHEAST
ACROSS THE REGION. THE ONLY EXCEPTION IS MOHAVE COUNTY WHERE
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND AGAIN ON
THURSDAY AS THE REMNANTS OF HURRICANE HENRIETTE MOVE INTO SOUTHEAST
ARIZONA.

.SHORT TERM...CLOSED UPPER LOW OVER NORTHWEST NEVADA EARLY THIS
MORNING WILL SLOWLY WORK EAST TODAY AND LIE NEAR THE EXTREME
NORTHEAST CORNER OF THE STATE BY LATE AFTERNOON. DRIER PUSH OF AIR
YESTERDAY WAS MORE AGGRESSIVE THAN EXPECTED WITH MODELS SHOWING
PRECIPITABLE WATER VALUES LESS THAN A HALF INCH ACROSS SOUTHERN
NEVADA AND EASTERN CALIFORNIA TODAY. THE ONLY EXCEPTION TO THE
DRYING IS MOHAVE COUNTY WERE NAM/GFS BOTH SHOW A SHARP MOISTURE
GRADIENT ACROSS THE EASTERN HALF OF THE COUNTY THIS AFTERNOON. THIS
LOOKS GOOD AS CURRENT SURFACE DEWPOINT ANALYSIS INDICATES AN AXIS OF
HIGHER DEWPOINTS EXTENDING FROM YUMA TO ST. GEORGE. PRESENTLY
HURRICANE HENRIETTE IS OVER THE GULF OF CALIFORNIA NORTH OF LA PAZ.
THE OFFICIAL NHC FORECAST EXPECTS THE SECOND LANDFALL ALONG
MAINLAND MEXICO COAST WITHIN THE NEXT 12 HOURS. HENRIETTE WILL THEN
QUICKLY WEAKEN OVER THE ROUGH TERRAIN OF NORTHWEST MEXICO. AS THE
REMNANTS ACCELERATE NORTH TOWARD THE SOUTHWEST CONUS THE OFFICIAL
TRACK CONTINUES TO SHIFT FURTHER EAST TAKING THE BRUNT OF THE
MOISTURE INTO SOUTHEAST ARIZONA AND SOUTHERN NEW MEXICO. CANT RULE
OUT THE POSSIBLY OF ANOTHER GULF SURGE WHICH WOULD KEEP ENOUGH
MOISTURE ACROSS MOHAVE COUNTY FOR CONTINUED THREAT OF ISOLATED
THUNDERSTORMS THURSDAY. REMOVED THE MENTION OF THUNDERSTORMS FOR THE
SOUTHEAST ZONES ON FRIDAY AS AIR MASS UNDERGOES SOME SLIGHT DRYING
AND STABILIZATION. WINDS WILL BE GUSTY AGAIN TODAY WITH LIGHTER
WINDS ON THURSDAY AS TROUGH TO OUR NORTH ACCELERATES EAST ACROSS
WYOMING. TEMPERATURES WILL BE COOLER THE REST OF THE WEEK WITH
READING RUNNING ONLY A FEW DEGREES OF EARLY SEPTEMBER
NORMALS.

.LONG TERM...MODELS ARE IN GOOD AGREEMENT AT THE BEGINNING OF THE
PERIOD SATURDAY MORNING...AND THEN QUICKLY DIVERGE INTO TWO CAMPS BY
THE BEGINNING OF NEXT WEEK. HIGH PRESSURE IS PROGGED TO BUILD ALONG
140W BY ALL MODELS OVER THE WEEKEND...BUT NEXT WEEK THE GFS AND DGEX
DROP A RATHER DEEP LOW PRESSURE SYSTEM INTO THE PAC NW BY MONDAY
MORNING WHILE THE GEM AND ECMWF DEPICT A LESS AMPLIFIED PATTERN. THE
MREF MEAN SHOWS A 500MB PATTERN SIMILAR TO THE ECMWF AND A FURTHER
LOOK AT THE INDIVIDUAL ENSEMBLE MEMBERS REVEAL ONLY TWO
PERTURBATIONS SHOWING THE CLOSED 500MB SYSTEM OVER THE PAC NW BY
EARLY NEXT WEEK. THEREFORE THE EXTENDED PACKAGE IS HEAVILY WEIGHTED
TOWARDS THE ECMWF/GEM/MREF SOLUTIONS...WHICH PUTS THE FORECAST UNDER
DRY WEST TO NORTHWEST FLOW DURING THE ENTIRE PERIOD. NO SIGNIFICANT
WEATHER IS EXPECTED...WITH LIMITED COULD COVERAGE AND NO
PRECIPITATION IN THE FORECAST. TEMPERATURES SHOULD BE RIGHT AROUND
CLIMO NORMS...AND WITH LITTLE VARIATION IN HEIGHTS...EXPECTING
LITTLE DAY TO DAY TEMPERATURE CHANGE.
&&

.AVIATION...FOR MCCARRAN...WINDS AT KLAS WILL REMAIN OUT OF THE
SOUTH/SOUTHWEST TODAY WITH OCCASIONAL GUSTS TO 25 KTS.
THUNDERSTORMS WILL BE LIMITED TO THE SURROUNDING MOUNTAIN RANGES AND
IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORM ACTIVITY WILL FORM OVER HIGHER TERRAIN OF
SOUTHEAST CALIFORNIA...SOUTHERN NEVADA...AND NORTHWEST ARIZONA IN
THE AFTERNOON AND INTO THE EVENING. SOUTHWEST WINDS BETWEEN 15 AND
25 KTS WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE AS A WEATHER
DISTURBANCE MOVES NORTH OF THE AREA TODAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

PIERCE/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 5, 5:16 AM PDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
516 AM PDT WED SEP 5 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-060700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
516 AM PDT WED SEP 5 2007 /516 AM MST WED SEP 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.